Last year i was diagnosed with PTSD and bipolar.....
I first started off with zoloft thought it worked but after a couple of months it just died off.....Then my doctor has now put me on WellbutrinXL at first i thought it was great no side effects nothing, i've been taking it about i think three months or more....Well just recently my doctor has up the WellbutrinXL as high as it can go because it was not working anymore, i started to become angry....
As of today i'm not doing well i've been doing my higher dose of meds for i think two or three weeks now and today i just feel like i have done a 360 back to my old self in the begining of all of this mess....I started to feel insecure, not loved, moody, angry, shutting everyone out, i feel plan out sadden, i feel like this scared little girl again.......I haven't felt this way in i think a good four months or so....Does this mean the meds are not working or what am i doing wrong???I don't want to go down that path again....I don't understand after all this time of therapy and meds and doing well or sort of well why am i going back instead of forward....Does anyone else have this problem on there meds???
Well, I hope you're not, 'cause I'm in about the same situation as you w/WB (Rx and results) and am as we speak up for re-Rx. I also have some sense of a tolerance build-up, and I've seen in the literature that too much WB can cause significant side-effects and that 450 mg/da is not recommended because of side-effects (still 'ruling out' BP in my case). So, I have doubts, although not as much about continuing, since I tend to skip the 2nd tab (150 mg 2x/da) due to various factors, including wanting to be w/out meds if I can but certainly not getting unnecessarily dependent on or overdoing it if I need them. Sounds like we could both use some help on this one before the next 'stage'; hopefully, there are others who can help.
I have PTSD (long time running now) and am on Lexapro for the depressive tendencies I have. As for the PTSD, the only thing that I can recommend is therapy. I was fortunate in that I began therapy relatively early (I was 18), and the doctor chose to educate me in the way the mind deals with trauma. I read psychological and psychiatric journals, asked a million questions, and practically memorized the cycle of grief, the cycle of abuse, and any other cycle that had the remotest connection to what I'd been through. If I couldn't be "normal," then I could at least intellectually understand why I wasn't (he did suggest that 2/3 of the worlds males do not wear trousers...what is normal, anyway??)
Long story short: do what you can to understand, even on an intellectual level, what is going on inside your head. That will help you to talk yourself down during those hair-raising moments when you feel you are about to crawl out of your own skin. Discuss your meds: Wellbutrin can have some anxiety-producing side effects, which can jar one out of depression, but does not really help a lot with PTSD (we're already twitchy!).
Lastly, hang in there. Most of these meds can take up to 6 weeks to take effect, and if they are working correctly, you don't really notice it. You just stop feeling "on the edge" and you stop crying at the drop of a pin. You don't really notice it at all unless someone specifically asks you about your previous symptoms. That is a good indication that the meds are working.
When you go up in medication it can take a little bit for it to work to it's full potential until your body gets use to it. If it is still effecting you in a negative way and find that it isn't work like you feel it should bring it up to your doctor and figure out different options, meds work different for everybody, some people can find a good medication right off the bat, some people they have to get on a few different meds in order to find the right one.
I was on Zoloft for 8 years and it just stopped working got off them at the end of January 03 then went on celexa, that made me feel terrible so after 6 weeks of that my psychiatrist put me on Remeron, and it has worked wonders for me.
Good luck to you with your meds, I hope you start to feel better soon. If not then make sure you bring it up to your doctor.